Boy, I sure hope you find some kind of a half way meeting place. This will take some give and take on everybodys part. Going to the counselor is a great idea! You can't do this by yourself.
My only thought is that maybe the ADHD your husband has leaves him so stressed out coping with the work demands, that by the weekend he's shot, and thus not much help (?)
I do have one suggestion and it concerns your son (might help understanding hubby too). Get the book, "The ADD/ ADHD Answer book," by Susan Ashley. Its full of very practical things that will help him. It covers a lot of school stuff, along with parenting ideas, etc. Its a great book.
There are two sites aimed at the adult ADD sufferers that you might want to check out . They are totallyadd.com and http://jeffsaddmind.com/for-first-time-visitors. While its aimed at ADD, the information and the interplay of information I think you might find helpful. Who knows maybe you could get your husband to check it out.
I forgot to mention as well that he started a cycle of anabolic steroids in jan to help with his performance at the gym. This is where everything started going bad. He thinks that this is not the issue because he was only on them for around 12 weeks and he wasn't on a high dose. I was furious about the steroids at the beginning and still am. Could steroids affect him this bad and change him so quickly? He doesn't see it.
Well, he certainly likes his sports. Wonder if it helped his golf game? To answer your question. Hard to say. Lots of reported side effects which include Aggression and hypomania. Wikipedia has a pretty good report here - http://en.wikipedia.org/wiki/Anabolic_steroid
But reading various reports of side effects, there is nothing really conclusive. However, I do wonder how it would effect someone with ADHD who is not on medication. As far as I know no study has been done to look into that. And its possible the ADHD and the roids together could be a bad combo.
By the way, what kind of a doctor is he seeing while he is trying different meds for his ADHD?
Just our family physician. He never recommended any sort of specialist. The meds that he was just currently on made him feel brain dead first thing in the morning when taking them. Im not sure if they worked or not because he was taking to many different pills and the steroids for the gym at the same time. So he decided to stop them a few days ago. this is the third Rx the doctor has prescribed. The other 2 didn't make a change at all.
Don't know what he was prescribed, but if it was in the stimulant family - the dose was too high and probably the wrong stimulant. From years on this site, I have developed a bit of a bias towards family doctors dealing with ADHD.